Calculus of Variations and Geometric Measure Theory
home | mail | papers | authors | news | seminars | events | open positions | login

A. Ruland - A. Tribuzio

On the Energy Scaling Behaviour of a Singularly Perturbed Tartar Square

created by tribuzio on 20 Apr 2021
modified on 31 Jan 2022


Published Paper

Inserted: 20 apr 2021
Last Updated: 31 jan 2022

Journal: Archive for Rational Mechanics and Analysis
Volume: 243
Pages: 401-431
Year: 2021


In this article we derive an (almost) optimal scaling law for a singular perturbation problem associated with the Tartar square. Our upper bound quantifies the well-known construction which is used in the literature to prove flexibility of the Tartar square in the sense of flexibility of approximate solutions to the differential inclusion. The main novelty of our article is the derivation of an (up to logarithmic powers matching) ansatz free lower bound which relies on a bootstrap argument in Fourier space and is related to a quantification of the interaction of a nonlinearity and a negative Sobolev space in the form of "a chain rule in a negative Sobolev space". Both the lower and the upper bound arguments give evidence of the involved "infinite order of lamination".

Credits | Cookie policy | HTML 5 | CSS 2.1